New Variants of Newton's Method for Solving Nonlinear Equations

Authors

  • Buddhi Prasad Sapkota Tribhuvan University, Nepal
  • Jivandhar Jnawali Tribhuvan University, Nepal

DOI:

https://doi.org/10.29020/nybg.ejpam.v16i4.4951

Keywords:

Newton's method, Numerical method, Nonlinear equation, Convergence, Efficiency index

Abstract

Two Newton-type iterative techniques have been created in this work to locate the true root of univariate nonlinear equations. One of these can be acquired by modifying the double Newton's method in a straightforward manner, while the other can be gotten by modifying the midpoint Newton's method. The iterative approach developed by McDougall and Wortherspoon is employed for the change. The study demonstrates that the modified double Newton's approach outperforms the current one in terms of both convergence order and efficiency index, even though both methods assess the same amount of functions and derivatives every iteration. In comparison to the midpoint Newton's technique, which has a convergence order of 3, the modified midpoint Newton's method has a convergence order of 5.25 and requires two extra functions to be evaluated per iteration. In order to evaluate the effectiveness of recently introduced approaches with current methods, some numerical examples are shown in the final section.

Author Biography

Jivandhar Jnawali, Tribhuvan University, Nepal

He is the Professor of Mathematics, who did his MS from Norwey and PhD from Tribhuvan University. He has been supervising two PhD students recently and is chief of the Ratna Rajyalaxmi Campus, Kathmandu, Nepal. He is expert in his area of Numerical Analysis. 

Downloads

Published

2023-10-30

How to Cite

Sapkota, B. P., & Jnawali, J. (2023). New Variants of Newton’s Method for Solving Nonlinear Equations. European Journal of Pure and Applied Mathematics, 16(4), 2419–2430. https://doi.org/10.29020/nybg.ejpam.v16i4.4951

Issue

Section

Nonlinear Analysis